Ask a doctor

Juvederm Ruined my Face, Its Been over a Year and Its Getting Worse, Will It Ever Be Back to the Way It Was?

I had juvederm ultra done on my nasal folds last june a few months later i had slight twiching of lips, then i noticed drooping of upper lip, mouth area, the shape of my mouth and lip changed, sometimes when i talk my mouth moves funny, i called the company they never heard of this, why is this happening, over a yer later its getting worse, the area above my upper lip and below my nasal folds drooping more why did it change my face and how can i fix it, Please help, All i want is for to be back

Doctor Answers (4)

Drooping face after Juvederm over a year ago ???

+1

I have never heard of Juvederm causing anything like you describe here.  There could be other causes besides the Juvederm. Such as a neurological condition or Bells Palsy. I recommend you have a neurologist or internist evaluate you and do some tests.


Seattle Facial Plastic Surgeon
5.0 out of 5 stars 137 reviews

First get the ANTIDOTE injected!

+1

Despite what many doctors say and what the manufacturer is allowed to say, Juvederm ( and Restylane which is in the same family of fillers) can last for well over 2 years.  I have seen patients who got the antidote 2-3 years later and the Juvederm or Restylane immediately went away and they went back to their original face. The antidote (hyaluronidase, brand names Vitrase or Wydase) is extremely safe and works very effectively overnight.  You should discuss that first with your doctor before worrying about neurological problems.  Juvederm does not cause delayed nerve damage.  If you have a history of cold sores, make sure you are not having a herpes breakout which can easily be treated.  The herpes virus lives in the nerves that can affect the muscles around your mouth.  Best of luck.

Daniel Yamini, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 14 reviews

Juvederm and a Ruined Face

+1

I have been injecting Juvederm since it came on the market.  I have never heard of or seen the types of problems you are describing.  Juvederm rarely lasts one year so the product should be completely gone at this point.  Have you seen your internist or a neurologist for an evaluation?

Sheri G. Feldman, MD
Beverly Hills Dermatologist
5.0 out of 5 stars 1 review

You might also like...

Juvederm and neurological issues

+1

I agree with Dr. Feldman. I was part of the Juvederm FDA trial process so I've been using the product for years. I have injected thousands of syringes. I've never seen this happen and I've read no studies or publications or materials from the company on anything like this. Who injected you, and did you have immediate issues? Over a year in the NLF region is quite a long time, especially for a single syringe.

With that being said, I think you should visit a neurologist. Because of the coincidence of timing I would not want to tell you the two aren't related, but it may be absolutely something not related to the Juvederm and may have been mere coincidence in the timing. A neurologist will be able to tell you if the nerves in these areas are affected, either from the Juvederm, or from some other problem.

 

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.